Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What is the cause and treatment for Afib?

User rating for this question
Answered by

Practicing since : 2004
Answered : 2115 Questions
I am 66 years old and very healthy, the high blood pressure is conrolled by taking Azor 5/40mg, Bistolic 5mg. I also take Lovaza and Xanax 0.5 mg plus vitamins. On February 21rst I got the results of my Physical and Lab exam and the results were great except the EKG shows for the first time signs of Afib. The Doctor put a monitor on my for 24hrs and the results shows Afib. The Doctor prescribed Xarelto 20mg and so far I have taken it for 3 days. For a few years I have taken 200 CYP shots every 2 weeks and I thought about stopping it. I have a appointment with the cardiologist in two weeks. Any ideas, suggestions..?I also take Viagra regularly.
Posted Tue, 25 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 4 hours later
Brief Answer: Hormonal profile is necessary... Detailed Answer: Hi, I have gone through your query and understood your concerns. I am glad to know that your doctor prescribed Xarelto to prevent blood clotting (as a common complication of Afib). You are reporting to be taken 200 CYP shots every 2 weeks; at this point, I suggest to do a complete hormonal profile: - thyroid - sexual hormones in order to evaluate if you have hormonal imbalances that might be causing Afib. Next, I also suggest to do cardiac echo to further evaluate your heart condition and to determine if converting to normal rhythm is ok for you. Hope it was of help! Dr.Benard
Above answer was peer-reviewed by
Follow-up: What is the cause and treatment for Afib? 9 minutes later
I had all the check ups including stress test and echo test about a year ago. Again I exercise regularly and can I take Viagra with the Xarelto?
Answered by Dr. Benard Shehu 13 hours later
Brief Answer: Recommended annual cardiac check ups.. Detailed Answer: Hi, Although you had your last cardiac check up about 1 year ago, I suggest to repeat again not after 1 year. Usually, patients with atrial fibrillation are advised to do annual cardiac check ups. With regards to taking Viagra together with Xarelto, so far, there is no known interaction between these two drugs. Hope it answered to your query! Dr.Benard
Above answer was peer-reviewed by
Follow-up: What is the cause and treatment for Afib? 4 hours later
GREAT, lastly can I still execise and should I stop the CYP 200 shots and Axiron and Androgel.
Answered by Dr. Benard Shehu 4 hours later
Brief Answer: Can continue exercise... Detailed Answer: Hi, You can still exercise, there is no problem. With regards to continuing the hormonal therapy, I suggest to discuss it further with your doctor. Everything depends on results of hormonal tests. You should not stop hormonal therapy on your own to avoid side effects. Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor